Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 209, NWS Fort Worth, TX

July 12, 2007Delta County, Hopkins County, Texas

NWS Fort Worth, TX issued this river flood warning at Jul 12, 2007, 6:05 AM CDT for Delta County, Hopkins County, Texas. It was in force for 8 days.

The area

The counties it named.

The facts

Issued
Jul 12, 2007, 6:05 AM CDT (11:05 UTC)
Expired
Jul 19, 2007, 7:52 PM CDT
In force
8 days
Issued by
NWS Fort Worth, TX
Flood severity
Minor

Counties Delta County, TX, Hopkins County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 175 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Sulphur River near Cooper (COPT2).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07342500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jul 11, 5:38 PM CDT, 12 hours 27 minutes earlier.

Area forecast discussion, Jul 11, 5:38 PM CDT, 12 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CDT WED JUL 11 2007

.AVIATION...
538 PM
ONGOING CONVECTION SHOULD BEGIN TO WEAKEN WITHIN AN HOUR AND
DISSIPATE SOON AFTER. WITH HEATING GONE...THREAT SHOULD BE GONE TOO.
NO LOW LEVEL JET EXPECTED OVERNIGHT...SO EXPECT NO MORNING STRATUS
IN NORTH TEXAS. WITH BOUNDARY DRIFTING BACK INTO OKLAHOMA
TOMORROW...CONVECTION SHOULD REMAIN ISOLD TO WIDELY SCT AND WILL NOT
INDICATE ANY TSTMS IN THE AIRPORTS.    84

&&

.DISCUSSION...
347 PM
THUNDERSTORMS HAVE ERUPTED ALONG A WEAK FRONTAL BOUNDARY NEAR
THE RED RIVER THIS AFTERNOON WITH VERY SLOW MOVEMENT. THESE STORMS
SHOULD WEAKEN LATER THIS EVENING WITH LOSS OF HEATING...BUT GIVEN
THE INSTABILITY...A MARGINAL SEVERE THREAT FOR DOWNBURST WINDS WILL
EXIST. OTHER THREAT WILL BE POTENTIAL FOR FLASH FLOODING WITH THE
SLOW MOVEMENT.

WEAK BOUNDARY WILL STILL BE AROUND TOMORROW...BUT BEST FOCUS
SHOULD BE CONFINED TO THE NORTHEAST COUNTIES BY AFTERNOON AS IT
LIFTS NORTHWARD. NW FLOW ALOFT PERSISTS THROUGH THE END OF THE
WEEK...WITH AT LEAST A COUPLE OF TSTM COMPLEXES EXPECTED TO
DEVELOP IN THE SOUTHERN PLAINS. FLOW ALOFT BEGINS TO AMPLIFY
TOMORROW SENDING A FRONT DOWN INTO THE AREA ON FRIDAY.
THUNDERSTORM COMPLEX EXPECTED TO BE ONGOING LATE THURSDAY...SO
TIMING OF HIGHEST POPS IS TRICKY. CURRENT THINKING IS THAT BEST
CHANCES FOR THUNDERSTORMS WILL BE ON FRIDAY AS FRONT SAGS
SOUTH...BUT IF STRONG ENOUGH COLD POOL CAN BECOME ESTABLISHED WITH
TSTM COMPLEX LATE THURSDAY...IT MAY BE SOONER.

MEDIUM RANGE GUIDANCE CONTINUES TO SUGGEST WEAKNESS ALOFT INTO
EARLY NEXT WEEK. WILL KEEP SOME 20/30 POPS IN THE FORECAST THROUGH
THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79  98  78  91  75 /  10  10  10  40  40
WACO, TX              76  98  76  94  74 /  10  10  10  20  30
PARIS, TX             73  93  73  90  72 /  30  20  30  50  40
DENTON, TX            75  96  76  91  73 /  20  10  20  50  40
MCKINNEY, TX          72  96  75  90  73 /  20  10  20  50  40
DALLAS, TX            78  97  79  91  75 /  10  10  10  40  40
TERRELL, TX           75  96  74  91  74 /  10  10  10  40  40
CORSICANA, TX         75  97  75  93  75 /  10  10  10  30  30
TEMPLE, TX            75  95  76  94  75 /  10  10  10  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DUNN
Hazardous weather outlook, Jul 11, 2:55 PM CDT, 15 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
255 PM CDT WED JUL 11 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-122000-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
255 PM CDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT
HIGH INSTABILITY NORTH OF INTERSTATE 20 WILL LEND TO A POTENTIAL FOR
BRIEF SEVERE STORMS CONTAINING HAIL TO THE SIZE OF NICKELS AND DAMAGING
WINDS TO 60 MPH THROUGH SUNSET. THUNDERSTORMS WILL GENERALLY BE ISOLATED
IN NATURE...WITH BEST CHANCES ACROSS THE IMMEDIATE RED RIVER VALLEY
VICINITY. VERY ISOLATED ACTIVITY IS EXPECTED ELSEWHERE. HOWEVER...MOST
ACTIVITY WILL NON-SEVERE WITH GUSTY WINDS TO 45 MPH...LOCALIZED VERY
HEAVY RAINFALL...FREQUENT LIGHTNING...AND POSSIBLY SMALL HAIL THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY NEAR THE RED RIVER.
ISOLATED SEVERE STORMS WITH DAMAGING MICROBURST WINDS CANT BE RULED
OUT IN THE AFTERNOON AND EVENING HOURS...ALONG WITH LOCALLY HEAVY
RAINFALL.

THUNDERSTORM CHANCES WILL INCREASE FRIDAY AND FRIDAY NIGHT...ESPECIALLY
NORTH OF INTERSTATE 20 AS A COLD FRONT MOVES ACROSS THE RED RIVER.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EVERY AFTERNOON
AND EVENING FROM SUNDAY THROUGH TUESDAY...AS A UPPER LEVEL DISTURBANCE
AND SURFACE BOUNDARY STALLS OVER THE REGION. HEAVY RAINFALL AND LOCALIZED
FLASH FLOODING WILL BE THE PRIMARY HAZARD EACH DAY.

IN ADDITION...HEAT INDEX VALUES WILL BE NEAR 100 DEGREES EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING
NORTH OF INTERSTATE 20.

05/

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:16 PM CDTRiver Flood WarningFWDHunt14 hr
Jul 12, 2:51 PM CDTFlash Flood WatchFWDCollin, Cooke, Delta, Denton, Fannin, Grayson and 7 more22 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.